Wisconsin, 2013Winter Weather in Wisconsin, November 25, 2013
November 25, 2013 · NWS MKX · 13 events in 13 counties and zones
A surge of relatively warm and moist air aloft led to the development of light to moderate snow during the morning rush hour with 1-3 inches accumulating. Roads became snow covered and numerous slide-offs and accidents occurred, especially in the Madison area and the Milwaukee Metropolitan area.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surge of relatively warm and moist air aloft led to the development of light to moderate snow during the morning rush hour with 1-3 inches accumulating. Roads became snow covered and numerous slide-offs and accidents occurred, especially in the Madison area and the Milwaukee Metropolitan area. Two indirect deaths occurred with vehicle mishaps in Dane County. Since this was the first snow event for the season, motorists may not have been cautious enough.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Nov 25, 3:39 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 25, 3:39 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CST MON NOV 25 2013
.TODAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
REGIONAL RADARS SHOW SNOW ACROSS IOWA RAPIDLY EXPANDING TO THE
NORTHEAST TOWARD SOUTHERN WISCONSIN. THE SETUP HASN/T CHANGED. WE
ARE SEEING A RAPID RETURN OF MOISTURE COUPLED WITH THE ARRIVAL OF A
DECENT MID LEVEL TROF FROM THE NORTHWEST. DEEP SATURATION OCCURS
OVER THE FORECAST AREA THIS MORNING. THE MODEL SOUNDINGS /MORE THE
NAM THAN THE GFS/ CONTINUE TO SUGGEST THE POTENTIAL FOR SOME
FREEZING DRIZZLE MAINLY ALONG AND NORTH OF A SPRING GREEN TO MADISON
TO SHEBOYGAN LINE EARLY THIS MORNING...THEN DRIFTING SOUTHEAST AS
THE DENDRITE REGION DRIES OUT ON THE BACK SIDE OF THE MAIN PRECIP
AREA. THE SNOW SHOULD BE ARRIVING IN MADISON BY 5 TO 6 AM AND IN THE
MILWAUKEE AREA BY 8-ISH. STILL ONLY LOOKING AT AROUND 1 INCH OF
ACCUMULATION...MAINLY SOUTH OF A MADISON TO MILWAUKEE LINE...WITH
AMOUNTS TAPERING OFF TO THE NORTH. THE MORNING COMMUTE COULD BE
TRICKY IN SPOTS...ESPECIALLY IF WE SEE SOME FREEZING DRIZZLE.
ON A SIDE NOTE...BUT RATHER NOTABLE...THE GFS AND TO A LESSER DEGREE
THE ECMWF...WERE WAY OFF ON INITIALIZING THE 2M DWPNTS ACROSS THE
AREA EARLY THIS MORNING. THE GFS WAS ACTUALLY OFF BY 15 TO 20
DEGREES F...BUT RECOVERS QUICKLY BY LATE MORNING. THIS SHOULD HAVE
SOME IMPACT ON IT/S QPF GIVEN THAT IT WOULD IMPLY SATURATION WOULD
TAKE LONGER. THE GEM IS DOING BETTER AND HAS SOME OF THE HIGHER QPF.
WILL HAVE TO WATCH THIS CAREFULLY.
.TONIGHT...FORECAST CONFIDENCE...HIGH
THINGS DRY OUT...BUT ANOTHER COLD FRONT WILL BE SLIDING THROUGH THE
AREA...SETTING US UP FOR ANOTHER COLD DAY ON TUESDAY.
.TUESDAY...FORECAST CONFIDENCE...MEDIUM
A SHORTWAVE WILL MOVE THROUGH THE AREA TUESDAY...AND LATEST MODELS
ARE SHOWING A LITTLE MORE STRENGTH TO THE WAVE. SEEMS LIKE ENOUGH
MOISTURE AND LIFT FOR AT LEAST FLURRIES...MAYBE EVEN ISOLATED
SNOW SHOWERS. DECIDED TO THROW A SMALL POP IN THERE...WITH THE
BEST CHANCE DURING THE AFTERNOON HOURS. TEMPS ALOFT WILL BE COLD
ADVECTING THOUGH THE DAY AND SKIES TURNING MOSTLY CLOUDY...SO
WILL SEE HIGH TEMPS ONLY GET TO THE UPPER 20S MOST PLACES.
.WEDNESDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM
BELOW NORMAL TEMPERATURES WILL CONTINUE RIGHT THROUGH THANKSGIVING
AND INTO THE WEEKEND. LOOKS DRY THROUGH THE REMAINDER OF THE
WEEK...WITH A WEAK WAVE POSSIBLY BRINGING A LITTLE LIGHT SNOW OVER
THE WEEKEND.
&&
.AVIATION/12Z TAFS/...SNOW SPREADING IN QUICKLY THIS MORNING WILL
BRING MVFR CIGS/VSBYS WITH BRIEF IFR CONDITIONS POSSIBLE DURING THE
PEAK SNOWFALL. THE SNOW SHOULD REACH KMSN BY 11-12Z THIS MORNING AND
KMKE BY 14Z. TOTAL ACCUMULATIONS OF 1 INCH ARE EXPECTED. THE
ACCUMULATING SNOW SHOULD GENERALLY LAST ABOUT 4 HOURS WITH SOME
LINGERING LIGHT FLURRIES FOR A FEW HOURS LONGER. EXPECT THE STRONG
AND GUSTY SOUTHWEST WINDS TO CONTINUE. THERE IS A SMALL CHANCE FOR
SOME FREEZING DRIZZLE...MAINLY IN THE KMSN AREA...ESPECIALLY AFTER
THE MAIN AREA OF SNOW SLIPS OFF TO THE SOUTH AND EAST. VFR
CONDITIONS RETURN TO KMSN BY MID TO LATE AFTERNOON AND AT KMKE BY
EARLY EVENING.
&&
.MARINE...STRONG SOUTHWEST WINDS WILL CONTINUE TODAY AS A POTENT LOW
PRESSURE SYSTEM TRACKS JUST NORTH OF LAKE SUPERIOR THIS MORNING. AS
THE LOW PULLS AWAY...THE PRESSURE GRADIENT WILL RELAX...DIMINISHING
THE WINDS AND WAVES THIS EVENING. A SMALL CRAFT ADVISORY WILL
CONTINUE THROUGH THE MIDDLE OF THIS EVENING. A FEW GALE GUSTS TO
35KTS ARE POSSIBLE.
THE PRESSURE GRADIENT TIGHTENS BACK UP ON TUESDAY AND CONTINUES
THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS SOUTH ACROSS THE CENTRAL
PLAINS. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR BRISK
NORTHWEST WINDS LATER TUESDAY THROUGH WEDNESDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, Nov 25, 3:28 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CST MON NOV 25 2013
WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
328 AM CST MON NOV 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL SPREAD QUICKLY ACROSS SOUTHERN WISCONSIN THIS
MORNING...HITTING THE MADISON METRO AREA AT THE HEART OF THE
MORNING RUSH HOUR. THE SNOW SHOULD REACH THE MILWAUKEE METRO AREA
BY ABOUT 8 AM. ONLY ABOUT AN INCH OF ACCUMULATION IS
EXPECTED...BUT VISIBILITIES COULD DROP TO 1/2 MILE FOR A TIME.
ROADS MAY BECOME SLIPPERY. THERE IS ALSO A SMALL THREAT FOR
FREEZING DRIZZLE.
THESE FIRST SNOWFALLS OF THE SEASON OFTEN CATCH MANY MOTORISTS OFF
GUARD...EVEN WITH THESE SMALL ACCUMULATIONS. TAKE YOUR TIME AND BE
ALERT WHILE TRAVELING THIS MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.
LMZ643>646-260930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 AM CST MON NOV 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM TRACKING JUST NORTH OF THE GREAT
LAKES THIS MORNING WILL BRING SMALL CRAFT ADVISORY CONDITIONS
THROUGH MID EVENING AS STRONG AND GUSTY SOUTHWEST WINDS GENERATE
LARGE WAVES...ESPECIALLY TOWARD OPEN WATER. A FEW GALE GUSTS TO 35
KNOTS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BRISK NORTH WINDS FOLLOWING BEHIND THE LOW AND A TRAILING COLD
FRONT MAY CAUSE SMALL CRAFT ADVISORY CONDITIONS AGAIN LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY.
DAVIS
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Nov 25, 3:57 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CST MON NOV 25 2013
WIZ046-047-051-052-056>060-062>072-251200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
357 AM CST MON NOV 25 2013
...SNOW SPREADING INTO THE AREA THIS MORNING...
SNOW WILL SPREAD QUICKLY ACROSS SOUTHERN WISCONSIN THIS
MORNING...REACHING THE MADISON METRO AREA BY AROUND 6 AM...AND
MILWAUKEE BY 8 AM. TOTAL ACCUMULATIONS SHOULD ONLY REACH ABOUT 1
INCH. HOWEVER...VISIBILITIES AT TIMES COULD DROP TO AROUND 1/2
MILE. THIS WILL BE OCCURRING DURING PARTS OF THE MORNING
COMMUTE. THE SNOW WILL TAPER OFF FROM WEST TO EAST BY MID TO LATE
MORNING.
THIS IS THE FIRST MEASURABLE SNOWFALL OF THE SEASON DURING A BUSY
TRAFFIC TIME...SO MOTORISTS SHOULD BE ALERT AND USE CAUTION WHILE
TRAVELING THIS MORNING. ROADS COULD BECOME SLIPPERY... ESPECIALLY
ON BRIDGES AND LESS TRAVELED ROADS.
DAVIS
Winter Weather, Iowa
- When
- November 25, 5:00 AM CST to 9:00 AM CST
- Where
- Iowa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.001, -90.135 (the zone’s center; the record gives no point)
A Cooperative Observer reported 3.6 inches of snow in Dodgeville.
Winter Weather, Lafayette
- When
- November 25, 5:00 AM CST to 9:00 AM CST
- Where
- Lafayette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.661, -90.132 (the zone’s center; the record gives no point)
A Cooperative Observer reported 3.0 inches of snow in Darlington.
Winter Weather, Green
- When
- November 25, 5:00 AM CST to 9:00 AM CST
- Where
- Green forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
A Cooperative Observer reported 1.8 inches of snow in Brodhead.
Winter Weather, Dane
- When
- November 25, 5:00 AM CST to 10:00 AM CST
- Where
- Dane forecast zone
- Deaths
- 0 direct, 2 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Dane County Regional Airport reported 1.5 inches of snow. There were dozens of vehicle run-offs, accidents, and a few rollovers. Two people were killed in vehicle mishaps with snow covered roads a contributing factor.
Winter Weather, Jefferson
- When
- November 25, 6:00 AM CST to 10:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
The National Weather Service office 4 miles southeast of Sullivan reported 1.6 inches of snowfall.
Winter Weather, Dodge
- When
- November 25, 6:00 AM CST to 10:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
A trained spotter reported 1.1 inches in Beaver Dam.
Winter Weather, Washington
- When
- November 25, 7:00 AM CST to 11:00 AM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Cooperative Observers reported 1.5 inches of snow in West Bend and Jackson.
Winter Weather, Waukesha
- When
- November 25, 7:00 AM CST to 11:00 AM CST
- Where
- Waukesha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
A Cooperative Observer reported 1.5 inches of snow in Waukesha.
Winter Weather, Walworth
- When
- November 25, 7:00 AM CST to 11:00 AM CST
- Where
- Walworth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
A Cooperative Observer reported 0.9 inches of snow in Elkhorn.
Winter Weather, Ozaukee
- When
- November 25, 8:00 AM CST to 12:00 PM CST
- Where
- Ozaukee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
A trained spotter reported 2.0 inches of snow in Cedarburg.
Winter Weather, Milwaukee
- When
- November 25, 8:00 AM CST to 12:00 PM CST
- Where
- Milwaukee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
A Cooperative Observer reported 1.1 inches of snow in Milwaukee.
Winter Weather, Racine
- When
- November 25, 9:00 AM CST to 1:00 PM CST
- Where
- Racine forecast zone
- Reported by
- Public
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
The Public reported around one half inch to one inch across Racine County.
Winter Weather, Kenosha
- When
- November 25, 10:00 AM CST to 1:00 PM CST
- Where
- Kenosha forecast zone
- Reported by
- Public
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
The Public reported around one half inch to one inch across Kenosha County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Arkansas, November 25, 20131 death · 1 injured · 42 events
- Lake-Effect Snow and Winter Weather in Michigan, November 25 to 27, 201310 events
- Winter Weather in North Carolina, November 25 to 26, 20139 events
- Winter Weather in Texas, November 25, 20133 events
- Dense Fog in Colorado, November 25, 20132 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 25, 20132 events
- Ice Storm in North Carolina, November 25 to 26, 20132 events
- High Wind in New Mexico, November 25, 201353 kt wind · 1 event
- Wildfire in Georgia, November 25, 2013$200 · 1 event
- Winter Weather in Kentucky, November 25, 20131 event
- Wildfire in Hawaii, November 25 to 28, 20131 event
- Winter Weather in Ohio, November 25 to 27, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483790, 483791, 483792, 483793, 483794, 483796, 483797, 483798, 483799, 483800, 483801, 483802, 483803.